MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BIOPSY MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BIOPSY MISSION KIT; BIOPSY INSTRUMENT
Model Number 2010MSK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.Photos were provided and reviewed.The photo shows one guide needle broken off of the hub.The device is bloody.Therefore, the investigation is confirmed for the alleged break issue.The root cause could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 04/2022).
 
Event or Problem Description
It was reported that during a computed tomography guided vertebral (t10) biopsy, the device allegedly fractured at the level of hub inside the patient.Patient was brought back to ir the day after to retrieve the needle under fluoroscopy.The current patient status is unknown.

Brand Name
BIOPSY MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10099407
Report Number2020394-2020-03541
Device Sequence Number19717760
Product Code KNW
UDI-Device Identifier00801741097089
UDI-Public(01)00801741097089
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2010MSK
Device Catalogue Number2010MSK
Device Lot NumberHUDR0839
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2020
Initial Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;